Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 270, NWS Tulsa, OK

June 2, 2004Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2004, 2:54 PM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 2:54 PM CDT (19:54 UTC)
Expired
Jun 2, 2004, 3:45 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 12:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1765 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WUUS54 KTSA 021954
SVRTUL
OKC107-111-022045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 345 PM CDT

* AT 252 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
  A LINE EXTENDING FROM 16 MILES NORTH OF BEGGS TO 19 MILES NORTHWEST
  OF PADEN...MOVING SOUTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WILSON...
  OKEMAH...BEARDEN...CLEARVIEW...CASTLE...PADEN...BOLEY...OKFUSKEE...
  WELTY...OKMULGEE...SCHULTER...MORRIS...PRESTON...BEGGS AND BALD
  HILL.

WIND GUSTS TO 80 MPH CAN BE EXPECTED IN THE WARNED AREA. 

THIS DANGEROUS LINE OF STORMS CAN DESTROY MOBILE HOMES AND PRODUCE 
STRUCTURAL DAMAGE TO BUILDINGS.

PEOPLE IN THE PATH OF THE STORMS SHOULD MOVE TO PLACE OF SAFETY NOW.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:30 AM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 2, 11:30 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1130 AM CDT WED JUN 2 2004

FRONTAL BOUNDARY IS NEARLY STATIONARY FROM JAY TO TULSA TO BRISTOW
AND THEN NORTHWEST TO STILLWATER. LINE OF CUMULUS SOUTH OF THE
OFFICE HERE DEPICTS THE BOUNDARY QUITE WELL. COOLER AND DRIER AIR
RESIDES NORTH OF THE BOUNDARY BUT VERY WARM MOIST AND UNSTABLE
AIRMASS IS PRESENT TO THE SOUTH.

ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE
BOUNDARY THIS MORNING IN SOUTHEAST KANSAS AND FAR NORTHEAST OKLAHOMA
BUT THESE HAVE BEEN WEAKENING WITH TIME AND WILL NOT AMOUNT TO MUCH.
OF MORE CONCERN IS THE COMPLEX OF STORMS MOVING INTO SOUTH CENTRAL
KANSAS. IT APPEARS THESE STORMS ARE LIKELY TO HOLD TOGETHER LONG
ENOUGH TO AFFECT PARTS OF THE AREA THIS AFTERNOON. SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT.

ADDITIONAL SHOWERS AND THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE
THIS AFTERNOON IN THE WARM HUMID AIRMASS SOUTH OF THE FRONT AS
CAPPING INVERSION HAS WEAKENED DURING THE PAST 24 HOURS. ANY STORMS
SOUTH OF THE FRONT ARE A GOOD BET TO BE SEVERE GIVEN THE AMOUNT OF
INSTABILITY.

A COMPLEX OF STORMS IS LIKELY TO DEVELOP BY THIS EVENING OVER
SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS. THE COMPLEX WILL THEN TRACK
EAST SOUTHEAST AND MAY CLIP PARTS OF SOUTHEAST OKLAHOMA OVERNIGHT.

RAISED POPS FOR THIS AFTERNOON IN ALL AREAS AND ADJUSTED
TEMPERATURES SOME BASED ON CURRENT TRENDS. ALSO ADJUSTED DEWPOINTS
SOME FOR THE NEXT 24 HOURS AS OVERNIGHT DEWPOINTS WILL REMAIN HIGHER
THAN PREVIOUSLY FORECAST.

UPDATE COMING SHORTLY.

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

PLATE
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED JUN 2 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING...

A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO OSAGE AND PAWNEE
COUNTIES OF NORTHEAST OKLAHOMA AT 1 PM. THIS LINE OF SEVERE STORMS
IS EXPECTED TO MAINTAIN ITS STRENGTH AND PERHAPS EVEN INTENSIFY
FURTHER AS IT MOVES SOUTHEAST INTO A MORE UNSTABLE AIRMASS OVER
SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS OF OVER 70 MILES AN HOUR
ALONG WITH LARGE HAIL TO HALF DOLLAR SIZE WILL BE COMMON WITH THESE
STORMS. THE MOST WIDESPREAD SEVERE WEATHER WILL OCCUR SOUTHWEST OF A
PAWHUSKA TO TULSA TO FORT SMITH LINE.

FURTHER TO THE EAST AND NORTH...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A FRONTAL BOUNDARY
EXTENDING FROM NEAR FAYETTEVILLE TO TULSA. A FEW OF THESE STORMS
WILL ALSO BE SEVERE WITH LARGE HAIL TO HALF DOLLAR SIZE AND WIND
GUSTS TO 60 MILES AN HOUR BEING THE MAIN THREATS.

THE WEATHER WILL QUIET DOWN CONSIDERABLY BY EARLY THIS EVENING AS
THE STORMS EXIT THE AREA TO THE SOUTH. ADDITIONAL THUNDERSTORMS WILL
DEVELOP IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS BY THIS EVENING.
THESE STORMS ARE EXPECTED TO REMAIN MAINLY TO THE SOUTH OF OUR AREA
OVERNIGHT BUT THERE IS A SMALL CHANCE THAT THEY COULD AFFECT FAR
SOUTHEAST OKLAHOMA.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED FROM NOW THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL
NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL
DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF
THUNDERSTORMS THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jun 2, 1:28 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT WED JUN 2 2004

ARZ029-OKZ073>076-022300-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-SEBASTIAN AR-
128 PM CDT WED JUN 2 2004

SEVERE THUNDERSTORM WATCH NUMBER 379 IS IN EFFECT UNTIL 6 PM FOR THE
FOLLOWING COUNTIES...

IN EASTERN OKLAHOMA...

HASKELL               LATIMER             LE FLORE
PITTSBURG

IN NORTHWEST ARKANSAS...

SEBASTIAN
Local storm report, Jun 2, 1:55 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             1 N KEOTA               35.27N 94.92W
06/02/2004  1.00 INCH        HASKELL            OK   AMATEUR RADIO

&&

GM
Local storm report, Jun 2, 2:05 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             5 W PAWNEE              36.34N 96.89W
06/02/2004  0.88 INCH        PAWNEE             OK   BROADCAST MEDIA

0149 PM     TSTM WND GST     5 W PAWNEE              36.34N 96.89W
06/02/2004  70 MPH           PAWNEE             OK   BROADCAST MEDIA

&&

GM
Local storm report, Jun 2, 2:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     3 ENE PAWNEE            36.35N 96.75W
06/02/2004  59 MPH           PAWNEE             OK   MESONET

&&

GM
Local storm report, Jun 2, 2:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND DMG     PAWNEE                  36.34N 96.80W
06/02/2004                   PAWNEE             OK   LAW ENFORCEMENT

            TREES AND UTILIITY LINES DOWN. WIND SPEED ESTIMATED AT 70
            MPH.

&&

GM
Local storm report, Jun 2, 2:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     SKIATOOK                36.37N 96.00W
06/02/2004                   TULSA              OK   BROADCAST MEDIA

            TREES DOWN.

&&

GM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:03 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee87 min
Jun 2, 1:07 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee83 min
Jun 2, 1:20 PM CDTSevere Thunderstorm WarningTSAHaskell55 min
Jun 2, 1:25 PM CDTSevere Thunderstorm WarningTSAMuskogee65 min
Jun 2, 2:00 PM CDTSevere Thunderstorm WarningTSAAdair60 min
Jun 2, 2:07 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa53 min
Jun 2, 2:15 PM CDTSevere Thunderstorm WarningTSAHaskell60 min
Jun 2, 2:18 PM CDTSevere Thunderstorm WarningTSASequoyah72 min
Jun 2, 2:29 PM CDTSevere Thunderstorm WarningTSARogers46 min
Jun 2, 2:29 PM CDTSevere Thunderstorm WarningTSAMuskogee76 min
Jun 2, 2:42 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner48 min
Jun 2, 2:44 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner46 min
Jun 2, 2:59 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa46 min
Jun 2, 2:59 PM CDTSevere Thunderstorm WarningTSAAdair61 min
Jun 2, 3:03 PM CDTSevere Thunderstorm WarningTSALeFlore72 min
Jun 2, 3:04 PM CDTTornado WarningTSAOkmulgee26 min
Jun 2, 3:06 PM CDTSevere Thunderstorm WarningTSACherokee69 min
Jun 2, 3:07 PM CDTSevere Thunderstorm WarningTSAMayes38 min
Jun 2, 3:18 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, McIntosh, Muskogee57 min
Jun 2, 3:27 PM CDTSevere Thunderstorm WarningTSAWagoner33 min
Jun 2, 3:31 PM CDTSevere Thunderstorm WarningTSAOkmulgee29 min
Jun 2, 3:40 PM CDTSevere Thunderstorm WarningTSAAdair, Haskell, Latimer, Pittsburg, Sequoyah65 min
Jun 2, 3:43 PM CDTSevere Thunderstorm WarningTSAOkfuskee32 min
Jun 2, 4:18 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee27 min
Jun 2, 4:23 PM CDTSevere Thunderstorm WarningTSAChoctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more82 min
Jun 2, 5:42 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.